Birth Control Withdrawl

Posted 06-20-2012 at 09:30 AM by Krista

After much discussion, my husband J and I agreed to have another child. We decided to start immediately, so I went off the pill and have been off for about a week now. This is the first time I have actually gone without it for this length of time.

Before conceiving my first child, I didn’t take birth control. In fact, we didn’t use any type of control once we were married, so three years in we knew there was a problem. I began taking it after I conceived my first daughter, but after they “fixed” my infertility, I was as fertile as a rabbit. One missed pill led to my becoming pregnant with my second daughter a mere ten months after her sister had been born. I’d been taking them for about six months at that point.

I became pregnant again this past December, and stopped taking them for about a week and a half. We lost the baby that I carried, so I started back up again. Now, at the tail end of May, I have stopped for what I intend to be for good. We are hoping for a successful pregnancy this time around, but regardless, we plan on our next child being our last. After which one of us will get…um…taken care of. So, if all goes according to plan, I will never take birth control pills again.

It’s an odd thought. An end of an era, in a way, as all things are when you know you will be done having children soon. There is just one problem with this scenario. I believe that I am experiencing withdrawal symptoms due to not taking the pill anymore. Except for the short break I mentioned, I have been taking the pill every day for nearly two years. I guess there is bound to be a few side affects as my body gets back to “normal”.

The ones I am experiencing are acne (agh! I had no idea my pill helped with that! I thought I had outgrown it! I am twenty-six, not a teenager anymore for the love of God!) along with intense hunger and mood swings. Is anyone else familiar with this type of thing? Is my body processing normally?

Another thing that I learned is that it could take up to three months for the birth control to fully exit my system, so I guess the husband and I might be waiting a little longer than I thought for our baby.

Filed Under: General

Comments

3 Responses to “Birth Control Withdrawl”

  1. HeatherM0529 on June 20th, 2012 12:21 pm


    Do you think you might be pregnant already and didn’t know it?
    Also if you got pregnant TWICE on the pill, I doubt it will take you three months for it to fully leave!

  2. homebirther76 on June 20th, 2012 2:18 pm


    I, too, am very fertile! I got pregnant on OC while taking an antibiotic (before they knew that was an issue). And on my 3rd, I got pregnant just 2 cycles after quitting my pills, after being on them for 4 years.
    I’m not sure if I had any withdrawal symptoms…if I did, I just probably wrote it off to stress or situational issues. But it makes sense if you are. They *are* hormone pills. Little as they may be, they are still hormone pills…
    I hope you “even out” soon & your next pregnancy goes smoothly! <3

  3. taytoe on June 20th, 2012 10:03 pm


    Weird as I was just wondering this about myself today. I couldn’t find much online about it. I have been off BC for a little over a week as we are TTC, but I’ve had my period so I don’t think I’m pregnant. I was feeling nauseous and a little hungrier than usual with headaches. And I agree, I doubt you’ll have a lot of trouble getting pregnant!

Feel free to leave a comment...
and oh, if you want a pic to show with your comment, go get a gravatar!

Leave Your Comment Join Diaper Swappers or login to comment!